# SDR 96ZZZX5728

- Difficulty date: October 25, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1163Z
- Make and model: Mooney M20J
- Aircraft serial: 241285
- Engine: Lyc IO360A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact Points
- Part number: 10382585
- Condition: Failed
- Location: Mag
- Part time: 2,361 hours
- Component: Electrosys, LW685124
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE QUIT DURING ROUTINE FLIGHT.  REMOVED MAGNETO AFTER FORCED LANDING.  FOUND CONTACT POINTS PITTED AN CAM FOLLOWERS WORN OUT TO THE POINT THAT THEY WOULD NO LONGER OPEN THE CONTACTS.  SUBMITTER STATED MAGNETOS SHOULD BE INSPECTED ON 500-HOUR INTERVALS AND POINTS SHOULD BE REPLACED ON CONDITION DURING THESE INSPECTIONS.  THE POINTS IN THIS MAG HAD A T.I.S. OF 2361.0 HRS.
